Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 92, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 7, 2018, 6:14 PM CDT for Walthall County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2018, 6:14 PM CDT (23:14 UTC)
- Expired
- Jul 7, 2018, 6:45 PM CDT
- In force
- 31 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.2 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 723 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
557
WUUS54 KLIX 072314
SVRLIX
MSC147-072345-
/O.NEW.KLIX.SV.W.0092.180707T2314Z-180707T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
614 PM CDT SAT JUL 7 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northwestern Walthall County in southern Mississippi...
* Until 645 PM CDT.
* At 613 PM CDT, a severe thunderstorm was located near Holly
Springs, or near Kokomo, moving west at 20 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Salem.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3135 9009 3133 9008 3134 9004 3118 9003
3118 9001 3117 9000 3117 9001 3111 9026
3135 9026
TIME...MOT...LOC 2313Z 082DEG 15KT 3127 9000
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:43 PM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 7, 3:43 PM CDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
343 PM CDT Sat Jul 7 2018
.SHORT TERM...
In near term, scattered to numerous thunderstorms across the
region this afternoon will persist into the evening hours before
diminishing although isolated showers and thunderstorms cannot be
ruled out especially near the coast. The weakening frontal
boundary to the north...a weak trough in mid levels moving
westward across the northern gulf coast region..and ample moisture
with precip water near 2 inches will result in another day of
above normal thunderstorm coverage from late Sunday morning
through the evening. With high precip water, any strong
thunderstorms will be capable of localized heavy rain and minor
flood issue. Rain chances trend down slightly Monday as slightly
drier mid level air moves into region but still expect at least
scattered activity across the region. With early and fairly
widespread thunderstorm activity, max temps should hold at normal
to slightly below normal levels next few days.
.LONG TERM...
Mid level high pressure builds over central plains with mid level
trough extending over the eastern U.S. into the north central and
northeast Gulf. With mid level high being too far to the
northwest to greatly influence region with subsidence and
proximity of mid level trough just to our east should keep rain
chances near to above climatology for the remainder of the week.
Max temperatures should remain near normal
&&
.MARINE...
Fairly light wind regime expected most of week as surface
pressure gradient remains relaxed across the northern Gulf.
Scattered to locally numerous shower and thunderstorms activity
expected, especially Sunday and Monday, in the early to mid
morning with isolated waterspouts possible.
&&
.AVIATION...
Outside of convection, generally light winds and VFR conditions
will prevail through most of the period. Thunderstorms activity
should begin to diminish around 01-02Z. Thunderstorm activity
likely to develop along the coast 09-12Z Sunday and slowly move
and develop inland 15-18z and continues through 00Z. Isolated wind
gusts to 35 kt with strong thunderstorms.
&&
.DECISION SUPPORT...
DSS code: Blue.
Deployed: None.
Activation: None.
Activities: Marginal Risk of Excessive Rainfall.
Decision Support Services (DSS) Code Legend
Green = No weather impacts that require action.
Blue = Long-fused watch, warning, or advisory in effect or
high visibility event; Marginal risk severe or
excessive rain.
Yellow = Heightened impacts with short-fused watch, warning or
advisory issuances; radar support for Slight risk severe
or excessive rain.
Orange = High Impacts; Enhanced risk severe; nearby tropical
events; HazMat or other large episodes.
Red = Full engagement for moderate to high risk of severe
and/or excessive rain; direct tropical threats; Events
of National Significance.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 72 87 71 90 / 40 70 30 50
BTR 73 87 73 90 / 30 60 40 50
ASD 74 87 75 90 / 30 60 30 50
MSY 75 86 76 89 / 30 60 40 50
GPT 76 86 76 89 / 30 60 30 40
PQL 73 87 75 89 / 30 60 30 40
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&Hazardous weather outlook, Jul 7, 5:42 PM CDT, 32 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 542 PM CDT Sat Jul 7 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-081045- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 542 PM CDT Sat Jul 7 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Tonight Numerous showers and thunderstorms will continue into the evening and slowly dissipate through the night. Severe weather is not expected, but a few storms could become strong, producing frequent lightning, gusty winds, and heavy rainfall. Heavy rainfall could lead to ponding of water on area roadways, and in other low lying and poor drainage areas. .DAYS TWO THROUGH SEVEN...Sunday through Friday Showers and thunderstorms are likely again on Sunday. A few storms could become strong producing frequent lightning, gusty winds and periods of heavy rainfall. Waterspouts will continue to be possible in marine areas on Sunday, and could threaten near shore areas depending on location and movement. A return to more typical scattered afternoon thunderstorms is expected Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 7, 1:36 PM CDT, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
136 PM CDT SAT JUL 7 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN BELLE CHASSE 29.85N 90.00W
07/07/2018 M2.50 INCH PLAQUEMINES LA EMERGENCY MNGR
SEVERAL REPORTS OF LOCALIZED STREET FLOODING.
OBSERVATIONS AND REPORTS INDICATE BETWEEN 2 TO 2.5 INCHES
OF RAIN FELL IN UNDER AN HOUR.
&&
KGILMOREThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:59 PM CDT | Special Weather Statement | LIX | Pearl River | 46 min |
| Jul 6, 9:57 PM CDT | Special Weather Statement | LIX | Pike, Walthall | 93 min |
| Jul 6, 10:35 PM CDT | Areal Flood Advisory | LIX | Walthall | 115 min |
| Jul 6, 10:54 PM CDT | Areal Flood Advisory | LIX | Walthall | 66 min |
| Jul 7, 1:43 PM CDT | Areal Flood Advisory | LIX | Hancock | 2 hr |
| Jul 7, 2:43 PM CDT | Areal Flood Advisory | LIX | Wilkinson | 2 hr |
| Jul 7, 5:50 PM CDT | Areal Flood Advisory | LIX | Amite, Pike | 55 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.